MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis: equipment used: vis m-81805, 203cm ruler m-83360.As found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box and inside of a sealed plastic biohazard pouch.Damage location details: the axium prime device was returned damaged, with no introducer sheath.The pushwire was found to be bent at ~3.2cm, kinked (with the release wire pulled) at ~8.3cm, bent (damaged) at ~39.7cm and bent at ~80.3cm from the proximal tip.The axium prime implant coil was found to be detached and not returned.The coin was found to be retracted from the lumen stop.No other anomalies were observed.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil stretched¿ was unable to be confirmed, as no implant coil was returned for assessment.No possible cause for the coil stretching was able to be determined.Regarding the pushwire kink/damage, is it possible the damage may have occurred from advancement against resistance.A possible cause for the resistance is but not limited to, tortuous anatomy, and/or damage or kink to pushwire.The axium prime implant coil was not returned for assessment; therefore, the condition of the implant coil was unable to be analyzed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil was stretched.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm located on the c6 segment of the internal carotid artery, with a max diameter of 4mm and a 1.6mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that intraoperatively, the coil became stretched; another coil was used instead, and the procedure was completed successfully.All devices were prepared as indicated in the ifu and no patient complications were associated with this event.Additional information was received.No issues were identified that resulted in the damage observed.The cause of the resistance was not determined and remains unknown.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25562426
Report Number9617601-2026-03869
Device Sequence Number10012502
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)280328(10)230911563
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number230911563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale